MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP

PENUMBRA, INC. BENCHMARK BMX96 ACCESS SYSTEM; DQY, QJP
Catalog Number BMX9690BER125
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Hematoma (1884)
Date of Event 02/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.Hematoma is included as a possible complication in the instructions for use (ifu) for the benchmark bmx96 system.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 1.3005168196-2024-00087.2.3005168196-2024-00088 h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a medical procedure in the left internal carotid artery (ica) using a bmx96 access system (bmx96), benchmark 6f 071 delivery catheters (benchmark), and guidewires.It was noted that the patient¿s anatomy was tortuous, and the guidewires were placed in the petrous portion of the ica.During the procedure, while advancing the bmx96 to the target location, the physician fractured the bmx96.The physician then visualized under fluoroscopy that the midshaft of the bmx96 was fractured; however, the bmx96 was still intact.Therefore, the bmx96 was removed from the patient.The physician then decided to use a benchmark.While advancing the benchmark into the patient, the physician encountered resistance, and the proximal end of the benchmark became unraveled.Therefore.The benchmark was removed.A second benchmark was advanced into the target location; however, the physician decided to reposition the benchmark.While retracting the benchmark, the physician experienced resistance, and the proximal end of the benchmark became unraveled.Therefore, the second benchmark was removed.It was reported sheaths were not being used and that may have contributed to the damage noted on the bmx96 and the benchmark catheters.The procedure was completed using a new benchmark.After completion of the procedure, the physician noticed a hematoma in the patient¿s femoral artery.Therefore, pressure was applied on the hematoma for approximately forty-five minutes.

Brand Name
BENCHMARK BMX96 ACCESS SYSTEM
Common Device Name
DQY, QJP
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key18909266
Report Number3005168196-2024-00086
Device Sequence Number12485956
Product Code DQY
UDI-Device Identifier00815948022645
UDI-Public815948022645
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K213390
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/14/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/18/2026
Device Catalogue NumberBMX9690BER125
Device Lot NumberH00002859
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date03/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age88 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005